It is currently Thu Aug 17, 2017 7:42 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Tapering Issues
PostPosted: Fri Feb 07, 2014 1:16 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Apr 22, 2013 10:01 pm
Posts: 104
Hello all! A little information about me to start off. I started suboxone April 1st 2013. I was taking 12 Mgs a day. About two months after I was induced I started tapering. I actually got down to .5 before I decided I wasn't ready and went back up to 4 Mgs. I stayed there for about six months before I decided I wanted to try again. This time I took my time and went slow. I got down to 1.25 Mgs and once again I went back up this time to 8 Mgs. Where i remain to this day.

All the times I've tapered I've never had one single problem with any withdrawals. Now whenever I try to reduce my dose at all I just can't do it. This is totally a mental thing. I have no issues physically when reducing. I guess this means I'm not ready to be off yet and I accept that, but I would like to at least be able to get my dose down.

Has anyone else had this problem? I would love some advise as to how I could get my dose down. I'm on the patient assistance program so my subs have been free but that is almost up and even though I'll be switching to generic buprenorphine I would like to keep my costs down. Also I would like to lower my dose so when it is time for me to come off I will have an easier time.

So anyways, any advice would be appreciated. Maybe a couple motivational speeches from the good people at this forum or even just having everyone cheering me on would be nice.

Thanks a lot everyone,

Erica aka squeaky

_________________
"always be at war with your vices, and at peace with your neighbors."


Top
 Profile  
 
 Post subject: Re: Tapering Issues
PostPosted: Fri Feb 07, 2014 1:49 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi Erica! I'm sorry to hear you're struggling. The mental aspects of addiction are always more difficult to overcome than the physical.

I'm wondering if you took a different approach, perhaps starting out with a different goal in mind, whether that could help you trick your mind. If, for example, you told yourself that your goal is to make your way down to 1 to 2 mg and stabilize, without the added pressure of weaning off completely? Give yourself the flexibility to choose what you will do only once you've hit your first goal.

I also think it might help if you gave yourself some realistic goals you can accomplish along the way. Decide that you will find a support group, whether online or in person. Start journaling. Set up some rewards for yourself as you make it to different levels of tapering. Things like that. If you decide to focus on some attainable goals, you may be less likely to feel overwhelmed by the entire process. I hope that makes sense to you. :)

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject: Re: Tapering Issues
PostPosted: Fri Feb 07, 2014 2:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hi Erica,

Pardon me for saying it, but your post sounds (to me) that you are really bummed to the point of thinking you somehow failed at getting off the subs. That may not be the case at all, but it sounds like it a bit Erica. I want to assure you that nothing could be further from the truth. You tried to taper, found the time wasn't right for whatever reason, and raised the dose to where you felt it needed to be. That's not any kind of failure to me. You did exactly what was required.

It just really sounds like your not ready to be completely off the bupe as you have mentioned. Nothing wrong with that either. Better to be on it than off and have a possible relapse. I think in this case it IS a mental thing your experiencing as you are aware. You want off, but your mind is telling you not right now. You try to lower the dose, and your mind thinks that going lower is an attempt to stop and tries to reverse the thinking. That's my take on it anyway. I think the way to approach it would be to taper slow, and make fairly small reductions to give your mind and body time to adjust each time to the new dose. Amy said basically the same thing and I agree.

Just a suggestion, but you might reduce from 8mg down to 7mg and remain there for 4-7 days or so. Then reduce to 6mg and do the same. Keep repeating that same process until you get down to 1mg. At that point you will know whether you can reduce further or need to remain on the sub longer that you have planned. I think your mind and body will let you know at that point. You'll need to reduce lower than 1mg, but you will know if that's possible when you get there.

I do know one thing for absolute certain - that you have to really WANT it (reducing) more than anything else or the struggles will get you every time. I had made up my mind that I was getting off and that was it. No matter what the symptoms were, no matter how hard or difficult it was, I was stopping the bupe for good!

That's my take on things Erica. I know you can do it. You just have to convince yourself of it, and be fully commited to reducing and stopping to be successful. Hang in there, everything is going to be just fine.

Karen


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Tapering Issues
PostPosted: Fri Feb 07, 2014 10:46 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Apr 22, 2013 10:01 pm
Posts: 104
Karen and Amy- thank you so much for your insightful replies! I really like your ideas and I'm going to try them!

First I'm going to get down to 7 mg as Karen suggested. Then I'm going to think of little ways to reward myself as I make each drop as Amy suggested. You're right I need to think about it in a different way. I need to not worry about when I'm going to jump or what I'm going to feel like when I jump. I think I just just going to look at it like I'm just trying to get my dose down for now that way if in the future I want to get off it will be that much easier.

So today I'm going to do 7 Mgs. I'll let you all know how it goes but I'm sure there will be no problems. Thanks you guys for all your help!

Erica

_________________
"always be at war with your vices, and at peace with your neighbors."


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group